Wednesday, September 28, 2011

New Doctor, New Methods

So I went to my new GP this morning. Well, my new old GP, he was actually the first doctor I saw after we stopped going to my pediatrician after he almost killed my brother by making a stupid mistake when I was six.

So now I'm seeing him again. The GP, not the pediatrician. The pediatrician is dead, actually, come to think of it.

The first thing new GP did was take me off Celebrex, which is crazy weird since I've been on Celebrex for over a year now...but he's right, it's not really doing anything for me and isn't worth the possible long-term effects to my heart. So he started me on Lyrica.

He asked why my old GP didn't put me on Lyrica to begin with since, from my description of my symptoms (the "bugs" and pinches, burning, nerve jumping...), Lyrica is an excellent idea for me. I told him that the other doctor was concerned about my weight, but the new GP, Dr. S, said my weight is really the least of our concerns-- that once I start feeling better I'll be able to do more and the weight will just fall off.

Which is true, really, when I was at the Internship from Hell I dropped 15 pounds like it was nothing. I eat well, I just can't do anything. He also said that since I'm 5'4" by their measure (yeah, I'm suddenly 2 inches taller. Don't know when that happened.), my BMI is 31 which is really only 1 point out of the normal range, which works out to about 10 pounds. Here and I thought I needed to lose 60.

I should lose 60, and I will eventually, but holy crap-- 10 pounds from the high end of normal? Word. Up.

Dr. S also said no more milk and no cruciferous vegetables, which is harsh because I loooove milk (5 English Foods We Need in America) and cruciferous vegetables are some of my favorites (broccoli, cauliflower, Brussels sprouts, cabbage, horseradish)...he said we'll try it for a year, then I can start them again and if I don't notice a difference in the way I feel I can have them back. I whined a little and he said, "Hey, I like redheads, but my wife is a blonde." It made me laugh.

So I took 75 mg of Lyrica and I feel strange...I know something's different, but I'm not sure what. I almost feel a little dopey. It's weird.

My stomach really hurts, and it's not even the real pain yet-- I'm really scared. Dr. S gave me some baby Vicodin, Norco, but only 6. Six days of relief...

I kind of feel like I'm in a fog. Like my head is cloudy.'s even almost like I'm underwater, like I'm moving in slow motion and it's taking things that happen longer to get to me, like the sound from the TV. I've got a little headache, though, so that could be part of it.


I might have shattered my mother's brownie dish this afternoon...I'd used it to make some frozen pizza [Dr. S said occasional cheese was okay :) ], and it was so super hot it was burning my hand through the oven mitt, so when I put it in the sink I thought I should run some cold water over it so nobody would get burnt and...well...kkkshh!! Many, many pieces. Many pieces. Oops.

It gave me the idea for a new tag for you, though, so some good comes of it. "Learn from My Mistakes".

Well, more than some good, really, because now I know what to get my mother for her birthday.

Edit: While I was making dinner I also broke one of my ramekins. I have suspended my own "touching things" privileges for the rest of the day, for my own safety and the safety of others and our possessions. It's better this way. Spaz Girl Walking

No comments:

Post a Comment